Alert archive / Ohio / River Flood Warnings in 2017
River Flood Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 6, 2017, 9:36 AM EST for Williams County, Ohio. It took effect at Nov 7, 2017, 1:00 AM EST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2017, 9:36 AM EST (14:36 UTC)
- In effect from
- Nov 7, 2017, 1:00 AM EST
- Expired
- Nov 8, 2017, 10:00 PM EST
- In force
- 45 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) at Montpelier (MONO1).
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
595 WGUS43 KIWX 061436 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 936 AM EST Mon Nov 6 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County Saint Joseph River Ohio above Newville affecting Allen...De Kalb and Defiance Counties .Recent rainfall led to rises on area rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && OHC171-071436- /O.NEW.KIWX.FL.W.0110.171107T0600Z-171109T0300Z/ /MONO1.1.ER.171107T0600Z.171107T1800Z.171108T0300Z.NO/ 936 AM EST Mon Nov 6 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio below Montpelier * from late tonight to Wednesday evening. * At 9 AM Monday the stage was 10.6 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise above flood stage very early Tuesday morning and crest near 12.2 feet around 1 PM Tuesday November 7 and fall below flood stage around 10 PM Tuesday November 7. * At 12.0 feet...Flooding of low land and agricultural land begins near the river. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$ INC003-033-OHC039-071435- /O.NEW.KIWX.FL.W.0111.171107T1200Z-171109T1800Z/ /NVLI3.1.ER.171107T1200Z.171107T1800Z.171108T1800Z.NO/ 936 AM EST Mon Nov 6 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Saint Joseph River Ohio above Newville * from Tuesday morning to Thursday afternoon. * At 8 AM Monday the stage was 10.3 feet and rising. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will rise above flood stage Tuesday morning and crest near 12.1 feet around 1 PM Tuesday November 7 and fall below flood stage around 1 PM Wednesday November 8. * At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of Newville floods. Agricultural and low lands flood along the St. Joseph River to the Cedarville Reservoir. && LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493 $$
4 follow-up statements
444
WGUS83 KIWX 061440
FLSIWX
Flood Statement
National Weather Service Northern Indiana
940 AM EST Mon Nov 6 2017
...The Flood Warning has been extended for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb
and Defiance Counties
.Recent heavy rainfall led to rises on area rivers. Minor flooding is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-071440-
/O.CON.KIWX.FL.W.0110.171107T0600Z-171109T0300Z/
/MONO1.1.ER.171107T0600Z.171107T1800Z.171108T0300Z.NO/
940 AM EST Mon Nov 6 2017
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* from late tonight to Wednesday evening.
* At 9 AM Monday the stage was 10.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage very early Tuesday
morning and crest near 12.2 feet around 1 PM Tuesday November 7
and fall below flood stage around 10 PM Tuesday November 7.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-071439-
/O.CON.KIWX.FL.W.0111.171107T1200Z-171109T1800Z/
/NVLI3.1.ER.171107T1200Z.171107T1800Z.171108T1800Z.NO/
940 AM EST Mon Nov 6 2017
The Flood Warning continues for
The Saint Joseph River Ohio above Newville
* from Tuesday morning to Thursday afternoon.
* At 9 AM Monday the stage was 10.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 12.1 feet around 1 PM Tuesday November 7 and fall
below flood stage around 1 PM Wednesday November 8.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-071439-
/O.EXT.KIWX.FL.W.0109.000000T0000Z-171111T0730Z/
/STRO1.1.ER.171108T0720Z.171109T0000Z.171110T0730Z.NO/
940 AM EST Mon Nov 6 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until late Friday night.
* At 9 AM Monday the stage was 10.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early
Wednesday morning and crest near 12.2 feet around 7 PM Wednesday
November 8 and fall below flood stage around 2 AM Friday November
10.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.Agricultural
areas located along bean creak may also experience flooding.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$723
WGUS83 KIWX 062007
FLSIWX
Flood Statement
National Weather Service Northern Indiana
307 PM EST Mon Nov 6 2017
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
...The Flood Warning continues for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rainfall led to rises on area rivers, and minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-072007-
/O.CON.KIWX.FL.W.0110.171107T0600Z-171109T0300Z/
/MONO1.1.ER.171107T0600Z.171107T1800Z.171108T0300Z.NO/
307 PM EST Mon Nov 6 2017
The Flood Warning continues for
The Saint Joseph River Ohio below Montpelier
* from late tonight to Wednesday evening.
* At 9 AM Monday the stage was 10.6 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage very early Tuesday
morning and crest near 12.2 feet around 1 PM Tuesday November 7
and fall below flood stage around 10 PM Tuesday November 7.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-072007-
/O.EXT.KIWX.FL.W.0111.171107T1800Z-171109T2100Z/
/NVLI3.1.ER.171107T1800Z.171108T0000Z.171108T2100Z.NO/
307 PM EST Mon Nov 6 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* from Tuesday afternoon to Thursday afternoon.
* At 2 PM Monday the stage was 10.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Tuesday afternoon
and crest near 12.2 feet around 7 PM Tuesday November 7 and fall
below flood stage around 4 PM Wednesday November 8.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-072006-
/O.CON.KIWX.FL.W.0109.000000T0000Z-171111T0730Z/
/STRO1.1.ER.171108T0640Z.171109T0000Z.171110T0730Z.NO/
307 PM EST Mon Nov 6 2017
The Flood Warning continues for
The Tiffin River near Stryker
* until late Friday night.
* At 2 PM Monday the stage was 10.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early
Wednesday morning and crest near 12.3 feet around 7 PM Wednesday
November 8 and fall below flood stage around 2 AM Friday November
10.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$304
WGUS83 KIWX 070247
FLSIWX
Flood Statement
National Weather Service Northern Indiana
947 PM EST Mon Nov 6 2017
...The Flood Warning has been extended for the following rivers...
Saint Joseph River Ohio below Montpelier affecting Williams County
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent heavy rainfall led to rises on area rivers, and minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC171-080247-
/O.EXT.KIWX.FL.W.0110.171107T1200Z-171109T0130Z/
/MONO1.1.ER.171107T1200Z.171107T1800Z.171108T0130Z.NO/
947 PM EST Mon Nov 6 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio below Montpelier
* from Tuesday morning to Wednesday evening.
* At 9 AM Monday the stage was 10.6 feet and unknown.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning
and crest near 12.1 feet around 1 PM Tuesday November 7 and fall
below flood stage around 8 PM Tuesday November 7.
* At 12.0 feet...Flooding of low land and agricultural land begins
near the river.
* This crest compares to a previous crest of 12.3 feet which occurred
on Dec 7 2011.
&&
LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461
$$
INC003-033-OHC039-080247-
/O.EXT.KIWX.FL.W.0111.171108T1200Z-171109T2100Z/
/NVLI3.1.ER.171108T1200Z.171108T1800Z.171108T2100Z.NO/
947 PM EST Mon Nov 6 2017
The Flood Warning has been extended for
The Saint Joseph River Ohio above Newville
* from Wednesday morning to Thursday afternoon.
* At 9 PM Monday the stage was 11.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise above flood stage Wednesday morning
and crest near 12.1 feet around 1 PM Wednesday November 8 and
fall below flood stage around 4 PM Wednesday November 8.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of
Newville floods. Agricultural and low lands flood along the St.
Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.0 feet which occurred
on Dec 30 2015.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-080246-
/O.EXT.KIWX.FL.W.0109.000000T0000Z-171111T0300Z/
/STRO1.1.ER.171108T0534Z.171108T1800Z.171110T0300Z.NO/
947 PM EST Mon Nov 6 2017
The Flood Warning has been extended for
The Tiffin River near Stryker
* until Friday evening.
* At 9 PM Monday the stage was 10.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$325 WGUS83 KIWX 071516 FLSIWX Flood Statement National Weather Service Northern Indiana 1016 AM EST Tue Nov 7 2017 ...The Flood Warning is cancelled for the following rivers... Saint Joseph River Ohio below Montpelier affecting Williams County This will be the last statement for this high water event. OHC171-071546- /O.CAN.KIWX.FL.W.0110.000000T0000Z-171109T0130Z/ /MONO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1016 AM EST Tue Nov 7 2017 The Flood Warning is cancelled for The Saint Joseph River Ohio below Montpelier * At 8 AM Tuesday the stage was 11.3 feet * Flood stage is 12.0 feet. && LAT...LON 4158 8464 4169 8455 4167 8453 4156 8461 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 6, 6:24 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 6, 6:24 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
624 AM EST Mon Nov 6 2017
.SYNOPSIS...
Issued 620 AM EST Mon Nov 6 2017
High pressure will build into the Great Lakes for most of this
week but temperatures will be cool with highs mainly in the 40s
and lows in the upper 20s to lower 30s. The coldest air of the
season so far looks to arrive by late in the week and into next
weekend. There is a chance for some lake effect snow showers
Thursday night into Friday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 255 AM EST Mon Nov 6 2017
Much colder air was spreading over the area behind the front that
moved through yesterday. Some lingering showers and patchy drizzle
will end early this morning as much drier air spreads across the
area. Temperatures will not rise much today as the colder air
offsets diurnal warming. Clouds will linger today into tonight
with lows dropping to around 35.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 350 AM EST Mon Nov 6 2017
Very chilly air will be building up in the Canadian Interior the
next several days. This cold air will move south later this week
and invade the Upper Great Lakes region causing temperatures to
fall much below normal for this time of year. Overall, the ECMWF
has had the best handle on the low level thermal fields associated
with this developing airmass the past several days and is the
preferred model of choice for this package. Have added lake effect
snow showers Thursday night and Friday behind a reinforcing surge
of very cold air. Delta T values during this time may top 20C
indicative of extreme instability and the increasing likelihood
for lake snow showers. Have lowered high and low temperatures
most periods Thursday through Saturday. Ongoing highs near 38
Friday may still be too high given 850 mb temps of -9C to
-13C. Both the EC MOS and the Canadian ensemble EPS grams have
highs only 30 to 35. Lastly, a fairly strong upper level system
is expected to impact the area this weekend. There is still
considerable spread of 12-24 hours in the timing of this event.
Thermal fields indicate a rain/snow mix, although accumulating
snow is not expected at this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 620 AM EST Mon Nov 6 2017
Satellite and sfc obs indicate broken to overcast VFR and MVFR
cigs across the region. Expect cigs to bounce between categories
this morning before finally rising to VFR mid to late morning.
North winds around 10 knots today becoming light northeast
tonight.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 5 PM EST this afternoon for LMZ043-
046.
&&
SYNOPSIS...Lashley
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Lashley
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 6, 4:32 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 432 AM EST Mon Nov 6 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-070945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 432 AM EST Mon Nov 6 2017 /332 AM CST Mon Nov 6 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-070945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EST Mon Nov 6 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will persist through this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Conditions hazardous to small craft are likely Thursday afternoon into Thursday night. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 9:36 AM EST | River Flood Warning | IWX | Defiance | 4 days |
Nearby
River Flood Warnings in Ohio, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.